# SDR DALA2017062304901

- Difficulty date: June 23, 2017
- Submitted: June 23, 2017
- Operation: Air carrier
- Aircraft: N928DL
- Make and model: Doug MD-88
- Aircraft serial: 49715
- Aircraft time: 74,947 hours, 56,363 cycles
- System (JASC): 2397 · Communications System Wiring
- Part: Handset
- Condition: Shorted
- Location: Aft Fa Station
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING CLIMBOUT AT APPROX 7500 FT,  FLIGHT ATTENDANTS NOTIFIED COCKPIT OF AN ELECTRICAL ODOR WHICH DID DISAPATE. EXACT ORIGIN UNKNOWN BUT CONCENTRATED IN REAR OF AIRCRAFT. FOUND AFT F/A HANDSET HAD BEEN PINCHED AND WORN BY JUMPSEAT CAUSING BARE WIRES TO SHORT TOGETHER AND  BURN CORD INSULATION. REPLACED HANDSET ASSY AND CRADLE. CKS GOOD. INSPECTED APU INLET. INLET CLEAN AND DRY. RAN PACKS FOR 3 HRS. NO ODOR NOTED. ALSO CK'D AFT EQUIP COOL FAN AND AFT LAV HEATERS AND PLUGS. NO TROUBLE FOUND. OK FOR SERVICE.
